Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 25, 2021, 3:55 PM EDT for Palm Beach County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 25, 2021, 4:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833 WWUS82 KMFL 251955 SPSMFL Special Weather Statement National Weather Service Miami FL 355 PM EDT Sun Jul 25 2021 FLZ067-068-252030- Inland Palm Beach County FL-Metro Palm Beach County FL- 355 PM EDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY UNTIL 430 PM EDT... * At 355 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Village Of Golf, or 7 miles south of Wellington, moving south at 10 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Boca Raton, Wellington, Loxahatchee NWR, Mission Bay, Hamptons At Boca Raton, Kings Point, Whisper Walk, Boca Del Mar, Aberdeen, Boca West, Aberdeen Golf Course, South County Regional Park, Morikami Park, Villages Of Oriole, Boca Raton Equestrian and Sandalfoot Cove. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2663 8027 2658 8012 2634 8015 2643 8043 TIME...MOT...LOC 1955Z 018DEG 8KT 2654 8021 $$ SB/SM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 25, 1:21 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 25, 1:21 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Miami FL
121 PM EDT Sun Jul 25 2021
.AVIATION(18Z TAFS)...
Scattered to numerous showers and thunderstorms will continue across
the region this afternoon and into the evening hours. There could be
periods of MVFR or even IFR in and around shower and thunderstorm
activity. South southeasterly winds will become light and variable
across the east coast terminals later this evening. At KAPF, west
southwesterly winds will diminish later this evening as well.
&&
.PREV DISCUSSION... (Issued 945 AM EDT Sun Jul 25 2021)
UPDATE...
An area of low pressure continues to drift westward towards the
Northern and Central Florida coastline this morning. This
continues to bring in plenty of deep layer tropical moisture to
the region. The KMFL 12Z sounding shows PWAT values of 1.94
inches, and this is forecasted to increase to over 2 inches later
today and into the evening hours. This will allow for scattered to
numerous showers and thunderstorms to develop once again this
afternoon and evening as the sea breezes develop and move inland.
With a weak steering flow remaining in place, the showers and
thunderstorms will be slow moving throughout the rest of the day.
This will continue to create the potential for localized flooding
across the low lying and poor drainage areas due to the
possibility of repeated rounds of heavy rainfall. Because of
this, a Flood Watch remains in effect for all of the east coast
metro areas as well as Collier County. High temperatures today
will generally range from the upper 80s across the east coast to
the lower 90s across the interior.
PREV DISCUSSION... (Issued 729 AM EDT Sun Jul 25 2021)
AVIATION(12Z TAFS)...
VFR conditions will prevail throughout the forecast period. Light
and variable winds will increase out of the south southeast later
this morning. Scattered to numerous showers and thunderstorms
will develop later this morning and they will persist into the
afternoon and evening hours. Periods of MVFR or IFR are possible
around showers and thunderstorms. At KAPF, winds will shift to the
west southwest this afternoon as the Gulf breeze develops.
PREV DISCUSSION... (Issued 354 AM EDT Sun Jul 25 2021)
DISCUSSION...
Short term (Today - Monday):
Latest satellite and sfc analyses data show a low pressure system
about 180 miles to the east of of Daytona Fl, slowly drifting WSW.
An associated decaying sfc boundary is draped across central
Florida, and gradually sliding south. Meanwhile, the Atlantic ridge
is starting to slowly regain its strength and is slowly building
back its western edge, with its axis now just to the SE of the
low/front complex over the Atlantic coastal waters. This will allow
for winds over SoFlo to begin shifting back to a more SE flow, with
speeds around 10 kt by this afternoon.
With SoFlo remaining in the warm sector of the frontal system,
plenty of moisture remains available for another round of numerous
showers and thunderstorms today. 00Z MFl sounding data showed a
rather saturated vertical column with PWATs just over 2 inches.
Model PWATs shoot up to around 2.5 inches for this afternoon as the
aforementioned SE flow brings additional moisture advection. Thus,
expect another round of showers with periods of heavy downpours and
potential for localized flooding. A Flood Watch remains in effect
for all east coast metro areas and Collier county.
Latest forecast from the National Hurricane Center give about a 50
percent chance of the low achieving tropical cyclone status in the
next 48 hours. But regardless of the final outcome, expect heavy
rain to linger around South Florida at least through early in the
week. This will lead to localized flooding concerns across the area,
particularly in poor drainage areas and locations that have see high
rainfall totals in the previous days. Other thunderstorm hazards
include damaging gusty winds and frequent cloud to ground lightning.
For Monday, the forecast scenario still has plenty of uncertainty
as solutions try to handle the possible evolution of the
aforementioned low. Latest runs insist in bringing the center of the
low across northern Florida, assuming it doesn't slows down its SW
motion. Consensus, however, seems reliable enough to expect a rather
weak low pressure system with mainly abundant moisture and plenty of
rain associated with it.
Temperatures remain on the warm side, despite of all the shower
activity and increased cloud cover. Expect afternoon highs in the
upper 80s to low 90s.
Long term (Monday night - Friday):
Models depict broad high pressure expanding over much of the eastern
half of the CONUS, and pushing the trough further west of Florida.
Trailing moisture will still linger over the state, with the wet and
stormy pattern continuing through the middle of the work week. 60-80
POPs remain in place each afternoon. For the later part of the long
term, the low/trough system finally moves away enough from the area
to allow the Atlantic ridge to re-establish across SoFlo.
POPs begin decreasing on Thursday, and becoming mainly scattered by
Friday. Thus, a more typical summer pattern will return for the end
of the work week and into next weekend with the diurnal cycle and
sea breeze circulations becoming the drivers for convection.
MARINE...
An area of low pressure located just north of the Atlantic coastal
waters will keep abundant moisture across the area, and relatively
weak SE winds today and on Monday. There is the possibility that a
northerly swell could move towards the South Florida Atlantic waters
early next week. Scattered to numerous showers and thunderstorms
will occur across the local waters through the middle of the work
week. Periods of rough seas and gusty winds will accompany any
thunderstorm that forms.
HYDROLOGY...
With plenty of moisture advection occurring over the region,
precipitable water values are forecast to rise between 2.2 and 2.4
inches today and possibly on Monday. This is near record values for
this time of year, allowing for heavy rainfall associated with
numerous showers and thunderstorms across the region. At this time,
a general 1 to 3 inches of rain are forecast across the Gulf coast,
with 3 to 5 inches along the east coast. Locally higher amounts are
possible where multiple rounds of showers and thunderstorms develop.
The grounds across South Florida remain pretty saturated from the
rainfall earlier in the week. This could enhance the flooding
potential across the region through the upcoming weekend especially
in the low lying and poor drainage areas.
AVIATION(06Z TAFS)...
VFR conditions generally prevail through the TAF period with
variable to southeasterly winds. A few scattered showers
persist along the east coast tonight, with better coverage
expected mid to late morning through the afternoon Sunday with
MVFR ceilings and heavy to torrential rainfall at times. Brief
IFR to LIFR conditions may be possible during the heavier showers
or storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 90 79 92 / 40 60 20 70
West Kendall 77 90 77 92 / 50 60 20 60
Opa-Locka 78 90 77 92 / 40 60 20 70
Homestead 77 89 77 91 / 50 50 30 60
Fort Lauderdale 78 88 79 90 / 40 60 20 70
N Ft Lauderdale 78 89 79 90 / 40 60 20 70
Pembroke Pines 78 90 77 90 / 40 60 20 70
West Palm Beach 77 90 77 91 / 40 60 20 60
Boca Raton 78 90 78 91 / 40 60 20 60
Naples 77 90 77 90 / 50 60 40 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for FLZ068>070-072-074-168-
172-173.
AM...None.
GM...None.
&&
Update/Aviation...CWC
Today through Monday and Marine...AR
Monday Night through Saturday...AR
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jul 25, 9:53 AM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 953 AM EDT Sun Jul 25 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 953 AM EDT Sun Jul 25 2021 ...Flood Watch Continues for All Metro Areas of South Florida... ...Numerous Showers and Thunderstorms This Afternoon... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Numerous showers and thunderstorms will develop across most of South Florida. The primary impacts will be lightning strikes, gusty winds, and locally heavy rainfall. Flooding: Localized flooding is possible due to slow moving heavy downpours from thunderstorms over low lying and poor drainage areas. Highest chances of significant flooding will reside over the coastal and metro areas for which a Flood Watch is in effect. Wind: A few storms could become strong to severe producing damaging wind gusts in the 50 to 60 mph range later this afternoon and this evening. Waterspouts: There is a slight chance of waterspouts over the local South Florida waters. Temperatures: Heat index values could reach 105 degrees or higher over portions of the interior this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered to numerous showers and thunderstorms are possible each day with increased potential for flooding across the metro areas of South Florida on Monday. Frequent lightning, heavy downpours, and gusty winds will be possible with the strongest thunderstorms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 25, 3:15 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Miami FL 315 PM EDT Sun Jul 25 2021 FLZ067-071-072-252000- Inland Broward County FL-Metro Broward County FL- Inland Palm Beach County FL- 315 PM EDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWARD COUNTY UNTIL 400 PM EDT... * At 315 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Sawgrass Mills Mall to near Pembroke Pines. These storms were nearly stationary. * Winds in excess of 45 mph possible with these storms. * Locations impacted include... Pembroke Pines, Miramar, Coral Springs, Davie, Plantation, Sunrise, Tamarac, Lauderhill, Weston, Cooper City, Sawgrass Mills Mall, Sunshine Acres, Intersection I-75 And U.S. 27, Intersection I-75 And Griffin Road, Pine Island Ridge, Markham Park and Ramblewood East. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2634 8046 2596 8049 2599 8030 2628 8024 TIME...MOT...LOC 1915Z 069DEG 3KT 2620 8034 2603 8037 SB/SM
Special weather statement, Jul 25, 3:55 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 355 PM EDT Sun Jul 25 2021 FLZ067-068-252030- Inland Palm Beach County FL-Metro Palm Beach County FL- 355 PM EDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY UNTIL 430 PM EDT... * At 355 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Village Of Golf, or 7 miles south of Wellington, moving south at 10 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Boca Raton, Wellington, Loxahatchee NWR, Mission Bay, Hamptons At Boca Raton, Kings Point, Whisper Walk, Boca Del Mar, Aberdeen, Boca West, Aberdeen Golf Course, South County Regional Park, Morikami Park, Villages Of Oriole, Boca Raton Equestrian and Sandalfoot Cove. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2663 8027 2658 8012 2634 8015 2643 8043 TIME...MOT...LOC 1955Z 018DEG 8KT 2654 8021 SB/SM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:07 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 89 min |
| Jul 25, 2:59 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 50 min |
| Jul 25, 3:15 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jul 25, 4:57 PM EDT | Special Weather Statement | MFL | Monroe | 48 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.